How Can I Curb Bloating Symptoms While Living With HIV? (Editor's Pick)

Question

Hi, Good day. My gut have been bothering me since Dec 2014 todate. Btw I am experiencing stomach bloating and discomfort. I have undergone several tests like Ct scan, ultrasound of upper abdomen, urea breath test and blood test for h. Pylori which all have negative results. . The latest test that my doc asked is UGIS with follow through and still the result is a normal study. So as to ease my symptoms I have been taking proton pump inhibitors and other meds for gastritis as advised but unfortunately the symptoms are still there. If the symptoms persists my doc would have me undergo a endoscopy. Do you think this is necessary? Are my arv meds causing this( efav, ziduvodine and lamivudine? Btw my latest cd4 count is 726 and vl is undetectable. Looking forward. Thanks

Answer

I am so sorry you are going through this. Bloating has been my issue in the past also.

I have learned to avoid high FODMAP foods. FODMAP stands for Fermentable Oligo-Di-Monosaccharides and Polyols. These compounds can ferment in your gut and cause bloating. Here are a few guides:

(FODMAP=Fermentable Oligo-Di-Monosaccharides and Polyols)

Understanding FODMAPs

Here are more suggestions:

How to Manage Bloating

Please let me know how you feel after a month of trying this approach! Good luck.

In health,

Nelson